U.S. doctors online nowAsk doctors free
NJ
A female asked:

Hi doctor. i was on 75 mcg levothyroxine till january which i discontinued because of an ankle fracture i had. i did not get my periods for february. will my march periods be normal and on time? my last period was on january 11.

2 doctor answers4 doctors weighed in
Dr. Jessica Allan
Internal Medicine 23 years experience
Do not stop thyroid: medications just because you broke your ankle. Stopping the thyroid medication may contribute to your menstrual irregulaties. Take a pregnancy test in case. Remember to always take your thyroid hormone as directed. Contact your doctor for more info.
Dr. David Lipkin
Internal Medicine 52 years experience
Hard to say: Difficult to answer without more information. If you were on levothyroxine (L) for hypothyroidism and you stopped it and are now on no supplement, you may be hypothyroid in which case periods may remain abnormal. If you have osteoporosis you may have been on too high a dose of thyroxine. When given at the proper dose is should not cause osteoporosis.(There are varying opinions on this)

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 7, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.